A new problem !

A new problem !

I have Diabetes type 2 & am using insulin, I also take medication for high blood pressure & have CKD stage 4.In recent months I have developed several itchy sore spots especially on my back & shoulders. Is it possible this is connected to my kidney problem or am perhaps having a reaction to some of my medication ? Has anyone else developed this problem?

8 Replies

oldestnewest
  • Hi! I'm an 84 year old woman with CKD. I had itchy sore spots on my back & shoulders about a year before a blood test showed (six months ago) that I have CKD stage 3. I went to a dermatologist who diagnosed the sore spots there, and rashes on my legs, as eczema. Perhaps it was, because it hasn't recurred since I treated it with prescribed cortisone cream. In talking with the dermatologist I found that she seems to be knowledgeable about the relationship between skin problems and CKD. I suggest talking to about your skin problem to whoever is treating you for CKD. Let us know what you learn.

  • Thanks for your reply, Jaykay. I shall certainly discuss this when I next see the consultant. In the meantime I am thinking about stopping the Alfacalcidol & seeing if that helps. I have tried anyihistamine tablets & E45 but they haven't helped.

  • My husband has had similar things don't stop your alfcalcidol if it has been prescribed it helps keeps the levels of calcium in your blood correct! My hubby has his for this i know its vit d but it is well used in CKD He also had terrible sore spots all over his back & shoulders when stage 4 his were phosphate spots caused by high phosphates in his blood still gets a few but is on dialysis takes phosphate binders (strangely enough are vit c) & follows a low phosphate diet stage 4 is complicated don't stop any medication untill you have seen your consultant He buys E45 anti itch not the ordinary & he says its the only thing that helps with the itching calamine cream was also helpfull he has alternated in the past but just sticks with the anti itch now hope this info helps take care x

  • yes, the itchy spots come when your uric acid and creatine are too high in your blood system from lack of kidney filtering. that is a strong indication, as is fatigue, edema, and sick stomache

  • I have the same thing! Red itchy spots on my calves! Im using Lidex to stop the itch but will be seeing my doctor for this!

  • Hi, thanks for the reply. My spots are mainly on my back & shoulders. Have just seen the doctor & he is prescribing a steroid gel also some tablets (not sure what they are yet). He also seems to think they are probably a reaction to some of the medication I am taking (loads !)

    Will let you know if it gets rid of them, Best wishes, H

  • Dear One, I myself do not believe that all medicines are useful due to chemical components. I think most of the medicines may have side-effects and that is why I try to abstain or refrain from taking medicines as far as possible, but, I never tell you what to do or not to do regarding your medications. Any way, I wish you health.

  • High urea from kidney failure makes you itchy too and although mine is now dialysis controlled I still have a sore otch patch near my left elbow that responds to a combination of steroid and e45 type creams, gos away and comes back for no apparent reason

You may also like...